Alert archive / Wisconsin / Special Marine Warnings in 2012

Special Marine Warning 21, NWS Green Bay, WI

July 26, 2012

NWS Green Bay, WI issued this special marine warning at Jul 26, 2012, 2:13 PM CDT. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 2:13 PM CDT (19:13 UTC)
Expired
Jul 26, 2012, 3:26 PM CDT
In force
73 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

The radar

The Green Bay radar (KGRB), 66 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WHUS53 KGRB 261913
SMWGRB
LMZ542-543-565-567-262045-
/O.NEW.KGRB.MA.W.0021.120726T1913Z-120726T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
213 PM CDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SPECIAL MARINE WARNING FOR...

  NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN FROM STURGEON BAY TO
  SHEBOYGAN...

* UNTIL 345 PM CDT/445 PM EDT/

* AT 210 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...
  CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS AND SMALL HAIL FROM
  DENMARK TO 16 NM SOUTHWEST OF KIEL...MOVING EAST AT 25 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR...
  RAWLEY POINT LIGHT AND MANITOWOC AROUND 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...SMALL HAIL...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.

&&

LAT...LON 4391 8774 4402 8769 4401 8767 4408 8767
      4410 8771 4414 8759 4416 8762 4417 8756
      4423 8751 4413 8700 4383 8709
TIME...MOT...LOC 1913Z 289DEG 27KT 4429 8778 4374 8828
WIND...HAIL 40KTS <.75IN

$$

MPC
3 follow-up statements
383 
FZUS73 KGRB 261936
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT THU JUL 26 2012

LMZ542-565-261946-
/O.CAN.KGRB.MA.W.0021.000000T0000Z-120726T2045Z/
236 PM CDT THU JUL 26 2012

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREAS WERE...

  NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN FROM STURGEON BAY TO TWO
  RIVERS...

THESE STORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A 
SIGNIFICANT RISK TO BOATERS.

LAT...LON 4391 8774 4402 8769 4401 8767 4408 8767
      4410 8771 4414 8759 4416 8761 4417 8757
      4407 8704 4383 8709
TIME...MOT...LOC 1936Z 289DEG 27KT 4423 8755 4368 8805

$$

LMZ543-567-262045-
/O.CON.KGRB.MA.W.0021.000000T0000Z-120726T2045Z/
236 PM CDT THU JUL 26 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM CDT...

FOR THE FOLLOWING AREAS...

  NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN FROM TWO RIVERS TO
  SHEBOYGAN...

AT 233 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS FROM
TWO CREEKS TO 13 NM SOUTH OF KIEL...MOVING EAST AT 25 KNOTS.

THESE STRONG THUNDERSTORMS WILL BE NEAR...

NEARSHORE WATERS FROM TWO RIVERS TO SHEBOYGAN AROUND 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.

&&

LAT...LON 4391 8774 4402 8769 4401 8767 4408 8767
      4410 8771 4414 8759 4416 8761 4417 8757
      4407 8704 4383 8709
TIME...MOT...LOC 1936Z 289DEG 27KT 4423 8755 4368 8805
WIND...HAIL 40KTS 0.00IN

$$

MPC
414 
FZUS73 KGRB 262001
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT THU JUL 26 2012

LMZ543-567-262045-
/O.CON.KGRB.MA.W.0021.000000T0000Z-120726T2045Z/
301 PM CDT THU JUL 26 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM CDT...

FOR THE FOLLOWING AREAS...

  NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN FROM MANITOWOC TO   
SHEBOYGAN...

AT 256 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS TO 40 KNOTS FROM 7
NM EAST OF RAWLEY POINT LIGHT TO 9 NM SOUTHWEST OF SHEBOYGAN...MOVING
EAST AT 25 KNOTS.

THESE STRONG THUNDERSTORMS WILL PASS NEAR...
OPEN WATERS OF LAKE MICHIGAN FROM MANITOWOC TO SHEBOYGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT STRONG WINDS TO 40 KNOTS...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.

&&

LAT...LON 4391 8774 4402 8769 4393 8707 4383 8709
TIME...MOT...LOC 2001Z 289DEG 27KT 4417 8730 4362 8780
WIND...HAIL 40KTS 0.00IN

$$

MPC
105 
FZUS73 KGRB 262026
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT THU JUL 26 2012

LMZ543-567-262036-
/O.CAN.KGRB.MA.W.0021.000000T0000Z-120726T2045Z/
326 PM CDT THU JUL 26 2012

...SPECIAL MARINE WARNING CANCELLED...

THE AFFECTED AREAS WERE...

  NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN FROM TWO RIVERS TO
  SHEBOYGAN...

THESE STORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A
SIGNIFICANT RISK TO BOATERS.

LAT...LON 4391 8774 4402 8769 4393 8707 4383 8709
TIME...MOT...LOC 2026Z 289DEG 27KT 4411 8705 4356 8755

$$

MPC

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 26, 12:49 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 26, 12:49 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1249 PM CDT THU JUL 26 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH FRIDAY...PCPN TRENDS ARE THE MAIN
FCST CONCERN...ALONG WITH THE POTENTIAL FOR SVR TSTMS THIS
AFTERNOON AND EVG.

THE RRQ OF A JET STREAK AND AN MCV CONTINUED TO TRIGGER SHOWERS
AND ISOLD TSTMS OVER EC WI EARLY THIS MORNING. THIS FORCING IS
EXPECTED TO SHIFT EAST BY 12Z...AND SHOULD TAKE THE LINGERING
PCPN WITH IT. LOW CLOUDS HAVE FORMED OR ADVECTED INTO THE REGION...
BUT SOME CLEARING WAS NOTED OVER WSTRN WI.

ATTENTION TURNS TO THE STRONG S/W TROF DROPPING SE FROM SOUTHERN
MANITOBA. THIS SYSTEM IS EXPECTED TO MOVE TO NEAR DLH LATE THIS
AFTERNOON. FORCING ASSOCIATED WITH THE INCOMING TROF WILL COMBINE
WITH MODERATE INSTABILITY (CAPES AROUND 1200 J/KG AND LI'S AROUND
-4) TO PRODUCE SCT TSTMS THIS AFTERNOON. WET BULB ZERO HGTS JUST
OVER 10K FT WILL BE MUCH MORE FAVORABLE FOR HAIL TODAY...WINDEX
VALUES ARE GREATER THAN 50 KTS...AND DEEP LAYER SHEAR (30-40 KTS)
IS SUPORTIVE OF ORGANIZED STORMS. SPC HAS MOST OF GRB CWA IN A
SLGT RISK...AND THIS SEEMS REASONABLE. THE SVR THREAT SHOULD
CONTINUE INTO THE EVG HOURS.

THE S/W TROF WILL TRACK RIGHT ACROSS GRB CWA TONIGHT. HAVE EXPANDED
LIKELY POPS ACROSS THE NE TWO-THIRDS OF GRB CWA...AND KEPT CHC POPS
IN OUR SW COUNTIES. ALTHOUGH THE UPPER TROF WILL BE PULLING OUT OF
THE REGION ON FRIDAY...DAYTIME INSTABILITY AND A LINGERING SFC
TROF WILL KEEP THE THREAT OF SCT SHRA/TSRA IN THE FCST.

COOLER AIR WILL CONTINUE TO MOVE INTO THE REGION TODAY AND TONIGHT.
MIXING THROUGH 825-800 MB SUPPORTS MAX TEMPS IN THE UPPER 70S TO
MID 80S TODAY. EVEN COOLER TEMPS IN THE 70S AND LOWER 80S ARE
ANTICIPATED ON FRIDAY.

.LONG TERM...FRI NGT THRU NXT WED. A RATHER STAGNANT UPR PATTERN
TO RESIDE ACROSS THE CONUS DURING THE EXTENDED PERIOD WITH UPR
TROFS LOCATED OVER THE PACIFIC NW AND ERN CONUS...WHILE THE UPR
RDG AXIS REMAINS SITUATED OVER THE SRN PLAINS AND EXTENDS NW INTO
THE ROCKIES. THIS WL KEEP NE WI UNDER A NW FLOW ALOFT AND
SUSCEPTIBLE TO MID-LEVEL SHORTWAVE TROFS RIDING THE RIM OF THE UPR
RDG AND DROPPING SE INTO THE REGION. THUS...A CONTINUATION OF
ABOVE NORMAL TEMPS AND PERIODIC CHCS FOR SHWRS AND TSTMS.

WEATHER FINALLY SETTLES DOWN A BIT FOR FRI NGT AS A WEAK AREA OF
HI PRES SETTLES OVER WI AND BRINGS A COOLER/DRIER AIR MASS TO THE
REGION. AS SKIES BECOME MOSTLY CLEAR TO PARTLY CLDY AND WINDS GO
LIGHT/VARIABLE...EXPECT TO SEE TEMPS DROP INTO THE UPR 40S TO LWR
50S NORTH...GENERALLY 55-60 DEGS ELSEWHERE. MAY ALSO NEED TO ADD
SOME PATCHY FOG TO THE FCST DUE TO RAINFALL OVER THE PAST COUPLE
OF DAYS.

THE SFC HI SLIPS EAST INTO LWR MI ON SAT ALLOWING FOR WINDS TO
GRADUALLY BACK TO THE SW (EXCEPT SE NEAR LK MI) WITH WARMER AIR
STARTING TO WORK BACK INTO WI. ONLY CONCERN FOR SAT WL BE THE
MOVEMENT OF THE NXT SHORTWAVE TROF ROUNDING THE TOP OF THE UPR
RDG. HOWEVER...MOST OF THE MDLS INDICATE THIS FEATURE WOULD SLIDE
TO OUR SOUTH AND WEST...THUS HAVE MAINTAINED A DRY FCST.

ANOTHER QUIET NGT EXPECTED ACROSS THE FCST AREA SAT NGT AS THE
DEPARTED HI PRES STIL HAS ENUF INFLUENCE TO KEEP AWAY ANY SYSTEMS.
SOME HI CLOUDS COULD BEGIN TO OVERSPREAD WI LATER SAT NGT AS THE
NXT SHORTWAVE TROF PUSHES PUSHES ACROSS SRN SECTIONS OF THE
CANADIAN PRARIE. ONSET OF WAA AND THE HI CLOUDS WL PREVENT TEMPS
FROM FALLING AS FAR AS FRI NGT. INSTEAD...LOOK FOR MIN TEMPS TO
DIP INTO THE UPR 50S TO LWR 60S NORTH...LWR TO MID 60S CNTRL/
E-CNTRL WI. FIRST ISSUE OF DISCENT AMONG THE MDLS OCCURS ON SUNDAY
WITH REGARDS TO THE TIMING OF THIS NXT SHORTWAVE TROF. THE GFS/
CANADIAN ARE QUICKER WHILE THE ECMWF IS SLOWER. KNOWING THE FASTER
TENDENCIES OF THE FORMER MDLS...TENDED TO FAVOR THE ECMWF WHICH
WOULD HOLD OFF PCPN FOR MUCH OF THE DAY. MAY NEED TO LWR POPS TO
SLGT CHC AT BEST AND RAISE MAX TEMPS A DEG OR TWO.

THE NXT DECENT CHC FOR SHWRS/TSTMS WOULD THEN ARRIVE SUNDAY NGT AS
THIS SHORTWAVE TROF MOVES INTO THE GREAT LKS REGION. THIS PCPN CHC
COULD EASILY CARRY OVER INTO MON...BUT EXACTLY WHAT PART OF WI
WOULD BE FAVORED IS HARD TO DISCERN AT THE MOMENT DEPENDING ON ANY
FRONTAL BOUNDARIES FLOATING AROUND...THE EXACT LOCATION OF THE
SHORTWAVE TROF AND AMOUNT OF INSTABILITY PRESENT. FCST BECOMES
MUCH MORE DIFFICULT HEADED TOWARD THE MIDDLE OF NXT WEEK AS A
SERIES OF RELATIVELY WEAK SHORTWAVE TROFS CONT TO MOVE UP AND OVER
THE NRN EDGE OF THE UPR RDG AND SLIDE SE INTO THE WRN GREAT LKS.
PLENTY OF HEAT AND HUMIDITY WL BE IN PLACE OVER NE WI WITH BOTH
TUE AND WED PROVIDING FOR AN UNSTABLE ATM AS EACH OF THESE UPR
TROS ARRIVED. HAVE GENERALLY FOLLOWED THE CONSENSUS
&&

.AVIATION...CONVECTION IS MAIN CONCERN FOR THIS AFTERNOON
AND THIS EVENING...THEN AREA OF WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS NORTHEAST WISCONSIN AFTER MIDNIGHT INTO
FRIDAY MORNING. FIRST AREA OF SCATTERED SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS NORTHEAST WISCONSIN THROUGH 21Z.
MEANWHILE...CONVECTION WILL INCREASE AGAIN ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN AHEAD OF UPPER DISTURBANCE APPROACHING THE
STATE FROM THE NORTHWEST. SOME OF THE STORMS THIS AFTERNOON AND
EVENING WILL BE CAPABLE OF PRODUCING MVFR/IFR CONDITIONS DUE TO
LOW VISIBILITIES DUE TO HEAVY RAIN AND LOW CLOUDS. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 30 KNOTS.

AFTER MIDNIGHT TONIGHT...IT APPEARS THERE WILL BE AN AREA OF LOCALLY
HEAVY RAIN ALONG WITH IFR/MVFR CIGS ACROSS NORTHEAST WISCONSIN. MAIN
FOCUS FOR THE HEAVY RAIN WILL BE APPLETON AND GREEN BAY ON NORTHWARD
TOWARDS MARINETTE. ANY IFR/MVFR CIGS SHOULD IMPROVE FRIDAY
MORNING. ANY LINGERING SHOWERS SHOULD DIMINISH FRIDAY MORNING WITH
THE POSSIBILITY OF SOME MORE SHOWERS AND THUNDERSTORMS LATE FRIDAY
MORNING AND FRIDAY AFTERNOON.

ECKBERG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 11:44 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1144 AM CDT THU JUL 26 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1144 AM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW
STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREATS. SOME OF THE STORMS
MAY PRODUCE LOCALLY HEAVY RAIN AS WELL. FOR TONIGHT...THERE IS THE
POTENTIAL FOR LOCALLY HEAVY RAIN ACROSS NORTHEAST WISCONSIN
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES FROM SUNDAY THROUGH WEDNESDAY. HOWEVER...IT IS TOO EARLY TO
DETERMINE IF ORGANIZED SEVERE WEATHER WILL DEVELOP DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-271645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1144 AM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.
THE STRONGER STORMS MAY PRODUCE SOME HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AT TIMES
FROM SUNDAY THROUGH WEDNESDAY.

ECKBERG

In the hours before

Special weather statement, Jul 26, 11:41 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1141 AM CDT THU JUL 26 2012

WIZ019>021-030-031-074-261730-
LANGLADE-MARATHON-MENOMINEE-NORTHERN OCONTO COUNTY-SHAWANO-SOUTHERN
OCONTO COUNTY-
1141 AM CDT THU JUL 26 2012

...STRONG STORM MOVING EAST NEAR ANTIGO...

AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANTIGO...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
       ZOAR...               UPPER BASS LAKE...    ELTON...
       NEOPIT...             WHITE LAKE...         NEOPIT...
       BOULDER LAKE CAMPGROUND...                  LANGLADE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MPC
Special weather statement, Jul 26, 12:48 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 PM CDT THU JUL 26 2012

WIZ020-031-039-074-261830-
BROWN-MENOMINEE-SHAWANO-SOUTHERN OCONTO COUNTY-
1248 PM CDT THU JUL 26 2012

...STRONG STORM MOVING JUST SOUTH OF DUE EAST OVER SOUTHEAST
MENOMINEE COUNTY...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MENOMINEE COUNTY...MOVING
EAST-SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SHAWANO LAKE...       HAYES...              CECIL...
  UNDERHILL...          PULCIFER...           GILLETT...
  ADVANCE...            SPRUCE...             OCONTO FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MPC
Special weather statement, Jul 26, 1:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
112 PM CDT THU JUL 26 2012

WIZ038-039-048>050-261900-
BROWN-CALUMET-MANITOWOC-OUTAGAMIE-WINNEBAGO-
112 PM CDT THU JUL 26 2012

...STRONG STORM ENTERING THE CENTRAL FOX VALLEY...

AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR APPLETON...MOVING SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  KAUKAUNA...           HIGH CLIFF STATE PARK...
  HARRISON...           SHERWOOD...           ST JOHN...
  HOLLAND...            FOREST JUNCTION...    DUNDAS...
  ASKEATON...           HILBERT...            BRILLION...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

MPC
Local storm report, Jul 26, 1:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
129 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND GST     1 SW OSHKOSH            44.00N 88.56W
07/26/2012  E45 MPH          WINNEBAGO          WI   TRAINED SPOTTER

&&

ASHLEYW
Special weather statement, Jul 26, 1:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
134 PM CDT THU JUL 26 2012

WIZ038-048>050-261915-
CALUMET-MANITOWOC-OUTAGAMIE-WINNEBAGO-
134 PM CDT THU JUL 26 2012

...STRONG STORM OVER THE SOUTHERN FOX VALLEY...

AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
APPLETON TO 9 MILES SOUTH OF OSHKOSH...MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
   BLACK WOLF POINT...   CENTRAL LAKE WINNEBAGO...
   SHERWOOD...           STOCKBRIDGE...
   ST JOHN...            QUINNEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

MPC
Local storm report, Jul 26, 1:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     APPLETON                44.26N 88.40W
07/26/2012  E40 MPH          OUTAGAMIE          WI   TRAINED SPOTTER

            GUSTY WINDS AND A FEW PIECES OF TINY HAIL. RAINFALL
            ESTIMATE OF ABOUT 1.50 INCH/HOUR.

&&

ASHLEYW

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:40 PM CDTSpecial Marine WarningGRB80 min
Jul 25, 7:51 PM CDTSevere Thunderstorm WarningGRBManitowoc39 min
Jul 26, 1:21 AM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc39 min
Jul 26, 1:31 AM CDTSpecial Marine WarningGRB47 min

Nearby

Special Marine Warnings in Wisconsin, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.